Alert archive / California / Hazardous Seas Watches in 2021
Hazardous Seas Watch 1, NWS Eureka, CA
NWS Eureka, CA issued this hazardous seas watch at Jan 8, 2021, 2:45 PM PST. It took effect at Jan 10, 2021, 3:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 8, 2021, 2:45 PM PST (22:45 UTC)
- In effect from
- Jan 10, 2021, 3:00 AM PST
- Expired
- Jan 9, 2021, 12:02 PM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted.
961 WHUS76 KEKA 082245 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 245 PM PST Fri Jan 8 2021 PZZ470-090645- /O.EXP.KEKA.SE.W.0004.000000T0000Z-210108T2300Z/ /O.EXB.KEKA.SC.Y.0002.210108T2300Z-210110T0000Z/ /O.NEW.KEKA.SE.A.0001.210110T1100Z-210111T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- 245 PM PST Fri Jan 8 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM PST SATURDAY... ...HAZARDOUS SEAS WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY EVENING... * WHAT...For the Small Craft Advisory, seas 11 to 16 feet expected. For the Hazardous Seas Watch, very large seas of 19 to 24 feet possible. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Small Craft Advisory, until 4 PM PST Saturday. For the Hazardous Seas Watch, from late Saturday night through Sunday evening. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider altering your plans to avoid possible hazardous sea conditions. && $$ PZZ450-455-475-090645- /O.CON.KEKA.SC.Y.0002.000000T0000Z-210110T0000Z/ /O.NEW.KEKA.SE.A.0001.210110T1100Z-210111T0500Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 245 PM PST Fri Jan 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY... ...HAZARDOUS SEAS WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY EVENING... * WHAT...For the Small Craft Advisory, seas 11 to 16 feet. For the Hazardous Seas Watch, very large seas 18 to 23 feet possible. * WHERE...Pt St George to Cape Mendocino out 10 nm, Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Small Craft Advisory, until 4 PM PST Saturday. For the Hazardous Seas Watch, from late Saturday night through Sunday evening. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider altering your plans to avoid possible hazardous sea conditions. && $$
5 follow-up statements
120 WHUS76 KEKA 090500 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 900 PM PST Fri Jan 8 2021 PZZ450-455-470-475-091300- /O.CON.KEKA.SC.Y.0002.000000T0000Z-210110T0000Z/ /O.CON.KEKA.SE.A.0001.210110T1100Z-210111T0500Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 900 PM PST Fri Jan 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY EVENING... * WHAT...For the Small Craft Advisory, seas 11 to 16 feet. For the Hazardous Seas Watch, very large seas 18 to 23 feet possible. * WHERE...Pt St George to Cape Mendocino out 10 nm, Pt St George to Cape Mendocino 10 to 60 nm, Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Small Craft Advisory, until 4 PM PST Saturday. For the Hazardous Seas Watch, from late Saturday night through Sunday evening. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider altering your plans to avoid possible hazardous sea conditions. && $$
213 WHUS76 KEKA 090512 MWWEKA URGENT - MARINE WEATHER MESSAGE...RESENT National Weather Service Eureka CA 912 PM PST Fri Jan 8 2021 PZZ450-455-470-475-091300- /O.CON.KEKA.SC.Y.0002.000000T0000Z-210110T0000Z/ /O.CON.KEKA.SE.A.0001.210110T1100Z-210111T0500Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 912 PM PST Fri Jan 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY EVENING... * WHAT...For the Small Craft Advisory, seas 11 to 16 feet. For the Hazardous Seas Watch, very large seas 18 to 23 feet possible. * WHERE...Pt St George to Cape Mendocino out 10 nm, Pt St George to Cape Mendocino 10 to 60 nm, Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Small Craft Advisory, until 4 PM PST Saturday. For the Hazardous Seas Watch, from late Saturday night through Sunday evening. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider altering your plans to avoid possible hazardous sea conditions. && $$
242 WHUS76 KEKA 091000 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 200 AM PST Sat Jan 9 2021 PZZ450-455-470-475-091800- /O.EXT.KEKA.SC.Y.0002.000000T0000Z-210109T2000Z/ /O.CON.KEKA.SE.A.0001.210110T1100Z-210111T0500Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 200 AM PST Sat Jan 9 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY EVENING... * WHAT...For the Small Craft Advisory, seas 11 to 16 feet. For the Hazardous Seas Watch, very large seas 18 to 23 feet possible. * WHERE...Pt St George to Cape Mendocino out 10 nm, Pt St George to Cape Mendocino 10 to 60 nm, Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Small Craft Advisory, until noon PST today. For the Hazardous Seas Watch, from late tonight through Sunday evening. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider altering your plans to avoid possible hazardous sea conditions. && $$
199 WHUS76 KEKA 091611 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 811 AM PST Sat Jan 9 2021 PZZ450-455-470-475-100015- /O.CON.KEKA.SC.Y.0002.000000T0000Z-210109T2000Z/ /O.CON.KEKA.SE.A.0001.210110T1100Z-210111T0500Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 811 AM PST Sat Jan 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY EVENING... * WHAT...For the Small Craft Advisory, seas 8 to 11 feet. For the Hazardous Seas Watch, very steep and hazardous seas 18 to 23 feet possible. * WHERE...Pt St George to Cape Mendocino out 10 nm, Pt St George to Cape Mendocino 10 to 60 nm, Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Small Craft Advisory, until noon PST today. For the Hazardous Seas Watch, from late tonight through Sunday evening. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider altering your plans to avoid possible hazardous sea conditions. && $$
179 WHUS76 KEKA 092002 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 1202 PM PST Sat Jan 9 2021 PZZ450-455-475-100415- /O.EXP.KEKA.SC.Y.0002.000000T0000Z-210109T2000Z/ /O.NEW.KEKA.SC.Y.0003.210110T0600Z-210110T1100Z/ /O.UPG.KEKA.SE.A.0001.210110T1100Z-210111T0500Z/ /O.NEW.KEKA.SE.W.0005.210110T1100Z-210111T0500Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 1202 PM PST Sat Jan 9 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 3 AM PST SUNDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 3 AM TO 9 PM PST SUNDAY... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 17 to 22 feet expected. For the Small Craft Advisory, south winds 10 to 15 kt with gusts up to 25 kt and seas 10 to 15 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm, Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Hazardous Seas Warning, from 3 AM to 9 PM PST Sunday. For the Small Craft Advisory, from 10 PM this evening to 3 AM PST Sunday. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ470-100415- /O.EXP.KEKA.SC.Y.0002.000000T0000Z-210109T2000Z/ /O.NEW.KEKA.SC.Y.0003.210110T0100Z-210110T1100Z/ /O.UPG.KEKA.SE.A.0001.210110T1100Z-210111T0500Z/ /O.NEW.KEKA.SE.W.0005.210110T1100Z-210111T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- 1202 PM PST Sat Jan 9 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM PST SUNDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 3 AM TO 9 PM PST SUNDAY... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 18 to 23 feet expected. For the Small Craft Advisory, south winds 15 to 25 kt with gusts up to 30 kt and seas building to 12 to 17 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Hazardous Seas Warning, from 3 AM to 9 PM PST Sunday. For the Small Craft Advisory, from 5 PM this afternoon to 3 AM PST Sunday. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$
What forecasters said that day
The local office's own words before this hazardous seas watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas watch went out at Jan 8, 2:40 PM PST, 5 minutes earlier.
Area forecast discussion, Jan 8, 2:40 PM PST, 5 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
240 PM PST Fri Jan 8 2021
.SYNOPSIS...Showers and lingering high-elevation snow tapered off
late this morning with the passing of a cold front. High pressure
will maintain partly sunny and mild conditions Saturday, before a
weakening front approaches overnight Saturday into Sunday. High surf
and high astronomical tides will be the main items to monitor
through the weekend.
&&
.DISCUSSION...By late morning the last of the light showers were
fizzling out. High pressure ridging will quickly build in overnight
and through Saturday, along with weak offshore drying flow. A
weakening front will approach Saturday night with a quick shot of
rain. Simulated reflectivity depicts a well defined line of
moderate rain along the front over the outer coastal waters on
its approach late Saturday. GFS is more of an outlier with holding
the line together better with higher precipitation amounts. The
NAM model suite break the line down more, as with what would be
expected with a weakening front arriving on the back of a ridge
into a relatively dry airmass. Ensembles are not ruling out some
accumulating rain, but totals look light and better aimed in
northern portions of Humboldt. The main focus this weekend will be
the threat of coastal flooding from a very large swell and high
astronomical high tides. Refer the the Marine and Beach Hazards
below.
Thereafter, mid/upper-level ridging centered to our south, will tend
to deflect the focus of Pacific moisture to our north as systems
pass by next week. However, the storm track to our north will
remain quite active, and there will some tight rain gradients with
our northern border with a couple fronts. Much will depend on how
robustly the ridging can build in early next week, with a weaker
initial ridge scenario allowing some of the heavier rain to drift
south into the northern counties. A stouter ridge is still looking
likely to form mid to late next week, which will favor mild to
warm temperatures, with even some 70s possible around Ukiah mid to
late week. /JJW
&&
.AVIATION...Rain/showers basically diminished across the region by mid-late
morning. However, plenty of lingering low level moisture gave rise
to MVFR/IFR conditions at the air terminals...especially ACV. By
Midday, widely Scattered post-frontal cumulus clouds continued
across the region...occasionally causing VFR Cigs. Haze "routinely"
formed along the coast and had dropped to MVFR/IFR at ACV until
around noonday. Tonight-Saturday, building high pressure will allow
generally fair and dry conditions across the region. However, will
initially introduce shallow/patchy fog at the terminals in the
morning, although model guidance is showing some ambiguity about fog
development.
/TA
&&
.Marine...Currently waves of around 15 to 17 feet at 15 seconds are
moving through the waters and winds are out of the north around 10
kt. These waves will continue to diminish tonight. Southerlies will
return starting early on Saturday ahead of the next frontal system
set to move across the area. Another round of moderate to fresh
southerlies will be possible Saturday evening and night ahead of the
next approaching front, mainly over the northern waters. Winds will
remain southerly through early next week, with another bout of
moderate to fresh southerlies over the northern waters possible on
Tuesday as yet another frontal boundary is forecast to move across
the area.
Saturday waves are expected to come down fairly quickly to around 8
or 9 feet by late afternoon. Although as usual they may be slower
than expected. The next large swell is expected on Sunday and it is
still looking to be the largest in a while and still looking to peak
around 21 to 23 feet at 19 to 20 seconds. Have gone ahead and issued
a hazardous seas watch for all waters for Sunday morning.
The next westerly swell in the swell train is forecast to move
through the waters on Tuesday.
&&
.Beach Hazards...Waves of 15 to 17 feet built into the waters this
morning and are slowly starting to diminish this afternoon. Saturday
the waves are expected to diminish fairly significantly with heights
only around 10 to 12 feet in the morning. These may diminish some
more in the afternoon.
The next swell arrives Saturday night into Sunday morning and is
expected to build to 21 to 23 feet at 19 to 20 seconds. Currently
breakers of 28 to 30 feet are expected from these waves. The models
have become much more consistent with these heights and trended up
by a foot or so with the newest model run. Unfortunately this lines
up the with some of the higher tides of the year. High tide will be
around a half foot below the highest astronomical tides or 8.26 feet
at the North Spit Tide Gauge. This has the potential to cause
coastal flooding. In the Crescent City area it looks like there will
be enough southerly winds to raise the astronomical tides to about
the highest astronomical tides. This may allow the large surf to get
close or even wash over South Beach onto Hwy 101 near Crescent City
and other vulnerable roads near the coast. In humboldt county the
southerly winds may raise water levels inside Humboldt enough to
cause some minor flooding inside Humboldt Bay in King Salmon and the
Arcata Bottoms. Along the open coast large waves may wash over low-
lying roads near the coast. Particularly vulnerable spots are
Centerville Beach and New Navy Base road on Samoa. MKK
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory until 10 PM PST this evening for CAZ101-103-
104-109.
Coastal Flood Watch from late Saturday night through Sunday
morning for CAZ101-103-104.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 4 PM PST Saturday for PZZ450-455-475.
Hazardous Seas Watch from late Saturday night through Sunday
evening for PZZ450-455-470-475.
Small Craft Advisory until 4 PM PST Saturday for PZZ470.
Hazardous Seas Warning until 3 PM PST this afternoon for PZZ470.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Jan 8, 9:54 AM PST, 4 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 954 AM PST Fri Jan 8 2021 CAZ101-103-104-109-091800- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 954 AM PST Fri Jan 8 2021 ...HIGH SURF ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A High Surf Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-105-106-108-110>115-091800- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior-Southern Trinity- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake County-Southern Lake County- 954 AM PST Fri Jan 8 2021 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-091800- Northern Trinity- 954 AM PST Fri Jan 8 2021 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 2:20 AM PST | Hazardous Seas Warning | EKA | 13 hr | |
| Jan 8, 2:21 PM PST | Coastal Flood Watch | EKA | Del Norte, Humboldt | 24 hr |
Nearby
Hazardous Seas Watches in California, 2021Every hazardous seas watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.